Alert archive / Colorado / Frost Advisories in 2014
Frost Advisory 1, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at May 1, 2014, 11:55 AM MDT for 10 counties in Colorado. It took effect at May 2, 2014, 2:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2014, 11:55 AM MDT (17:55 UTC)
- In effect from
- May 2, 2014, 2:00 AM MDT
- Expired
- May 2, 2014, 7:34 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 5.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
790 WWUS75 KPUB 011755 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1155 AM MDT THU MAY 1 2014 COZ084>089-093>099-020200- /O.NEW.KPUB.FR.Y.0001.140502T0800Z-140502T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 1155 AM MDT THU MAY 1 2014 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT FRIDAY. * LOCATION...SOUTHEAST PLAINS OF COLORADO * TEMPERATURE...30 TO 34 DEGREES * IMPACT...AREAS OF FROST WILL BE POSSIBLE TONIGHT ACROSS THE SOUTHEAST PLAINS OF COLORADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HODANISH
4 follow-up statements
645 WWUS75 KPUB 012104 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 304 PM MDT THU MAY 1 2014 COZ084>089-093>099-020515- /O.CON.KPUB.FR.Y.0001.140502T0800Z-140502T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 304 PM MDT THU MAY 1 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT FRIDAY... * LOCATION...SOUTHEAST PLAINS OF COLORADO * TEMPERATURE...30 TO 34 DEGREES * IMPACT...AREAS OF FROST WILL BE POSSIBLE TONIGHT ACROSS THE SOUTHEAST PLAINS OF COLORADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
147 WWUS75 KPUB 020348 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 948 PM MDT THU MAY 1 2014 COZ084>089-093>099-021200- /O.CON.KPUB.FR.Y.0001.140502T0800Z-140502T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 948 PM MDT THU MAY 1 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT FRIDAY... * LOCATION...SOUTHEAST COLORADO PLAINS * TEMPERATURE...28 TO 35 DEGREES * IMPACT...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED. SUCH PLANTS SHOULD BE COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
505 WWUS75 KPUB 020947 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 347 AM MDT FRI MAY 2 2014 COZ084>089-093>099-021400- /O.CON.KPUB.FR.Y.0001.000000T0000Z-140502T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 347 AM MDT FRI MAY 2 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * LOCATION...SOUTHEAST COLORADO PLAINS * TEMPERATURE...28 TO 35 DEGREES * IMPACT...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED. SUCH PLANTS SHOULD BE COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
821 WWUS75 KPUB 021334 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 734 AM MDT FRI MAY 2 2014 COZ084>089-093>099-021445- /O.CAN.KPUB.FR.Y.0001.000000T0000Z-140502T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 734 AM MDT FRI MAY 2 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FROST ADVISORY FOR THE SOUTHEAST PLAINS. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at May 1, 11:30 AM MDT, 25 minutes earlier.
Area forecast discussion, May 1, 11:30 AM MDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1130 AM MDT THU MAY 1 2014 .UPDATE... ISSUED AT 741 AM MDT THU MAY 1 2014 UPDATED FOR CANCELLATION OF FREEZE WARNING. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 355 AM MDT THU MAY 1 2014 SO FAR THIS MORNING...ONLY NORTHERN PORTIONS OF EL PASO COUNTY HAVE SEEN FREEZING TEMPS...HOWEVER THERE IS STILL TIME FOR TEMPS TO DROP IN OTHER LOCATIONS OF THE SERN PLAINS AND WL LEAVE THE FREEZE WARNING IN EFFECT. AN UPR LEVEL DISTURBANCE WL BE MOVING SOUTHWARD OVR THE AREA TODAY. FORECAST MODELS CONTINUE TO SHOW PCPN OVR THE EASTERN SAN JUAN MTNS AND MAINLY THE SRN SANGRE DE CRISTO MTNS...AND THE SRN PORTIONS OF THE SAN LUIS VALLEY. WL KEEP HIGH POPS OVR THOSE MTN AREAS...ALONG WITH A COUPLE TO A FEW INCHES OF SNOW ACCUMULATION. AS THE UPR DISTURBANCE MOVES S OF THE AREA BY EVENING...PCPN CHANCES WL DECREASE AND THEN END BY ABOUT MID TO LATE EVENING. BREEZY NORTHERLY WINDS WL BE FOUND OVR MUCH OF THE AREA AGAIN. HIGH TEMPS TODAY WL STILL BE ON THE COOL SIDE...BEING AROUND 10 DEGREES BELOW AVERAGE. LOW TEMPS TONIGHT WL MAINLY BE IN THE LOWER TO MID 30S ACRS THE SERN PLAINS AND THE UPR ARKANSAS RIVER VALLEY...WITH COOLER TEMPS ELSEWHERE. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 355 AM MDT THU MAY 1 2014 ...WARMING BACK TO ABOVE SEASONAL TEMPERATURES THIS WEEKEND... FRIDAY-SUNDAY...MODERATING NORTHWEST FLOW ALOFT ACROSS THE REGION ON FRIDAY BECOMES MORE WESTERLY SATURDAY AND SUNDAY WITH FLAT UPPER LEVEL RIDGING BUILDING ACROSS THE STATE THROUGH THE WEEKEND. WARMING ALOFT UNDER BUILDING RIDGE TO ALLOW FOR TEMPERATURES TO WARM BACK TO AROUND NORMAL ON FRIDAY WITH HIGHS IN THE 60S AND 70S ACROSS THE PLAINS...50S AND 60S ACROSS THE HIGHER TERRAIN AND MAINLY 30S AT THE PEAKS. MODELS CONTINUE TO INDICATE ENOUGH RESIDUAL MOISTURE ACROSS THE AREA TO WORK WITH STEEP LAPSE RATES FOR A FEW POSSIBLE SHOWERS ACROSS THE HIGHER TERRAIN FRIDAY AFTERNOON AND EARLY EVENING. WARM AIR ALOFT (+8C TO +12C) UNDER THE RIDGE PROGGED ACROSS THE AREA SATURDAY AND SUNDAY...AND WITH GENERALLY WEAK WESTERLY FLOW...SHOULD SEE TEMPERATURES SOME 5-15F ABOVE SEASONAL AVERAGES WITH HIGHS IN MID 70S TO UPPER 80S ACROSS THE PLAINS...60S TO LOWER 70S ACROSS THE PLAINS AND IN THE 40S AT THE PEAKS. WITH OVERNIGHT LOWS PROGGED TO REMAIN ABOVE FREEZING...EVEN AT THE PEAKS...SHOULD SEE INCREASING FLOWS AT THE HEADWATERS OF ARKANSAS AND RIO GRANDE RIVERS BY THE END OF THE WEEKEND...WITH THE START OF SOME HIGH MTN SNOWPACK MELT. MONDAY-WEDNESDAY...GENERALLY WEAK WESTERLY FLOW ALOFT ACROSS THE REGION MONDAY BECOMES MORE SOUTHWEST AND INCREASES THROUGH TUESDAY AS EASTERN PACIFIC ENERGY MOVING ONSHORE ACROSS THE PAC NORTHWEST COAST DIGS INTO THE GREAT BASIN. ABOVE SEASONAL TEMPERATURES CONTINUE ACROSS THE AREA MONDAY WITH SLIGHT COOLING FOR TUESDAY WITH INCREASING CLOUDS AHEAD OF THE SAID SYSTEM. THIS WILL ALLOW FOR SLIGHT CHANCES OF PRECIPITATION ACROSS THE HIGHER TERRAIN ALONG WITH BREEZY TO WINDY CONDITIONS LEADING TO POSSIBLE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EASTERN PLAINS. COOLER AND MORE UNSETTLED WEATHER IN THE OFFING INTO THE MIDDLE OF THE WORK WEEK AS MODELS BRING GREAT BASIN UPPER TROUGH ACROSS THE STATE. HOWEVER...LATEST MODELS DIFFER ON TIMING AND LOCATION OF PASSING SYSTEM...WITH THE GFS BEING FASTER AND FURTHER SOUTH WITH THE SYSTEM THAN CURRENT ECMWF. TIME WILL TELL. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1128 AM MDT THU MAY 1 2014 GUSTY NORTH WINDS WILL CONTINUE OVER THE REGION THROUGH LATE AFTERNOON...WITH WINDS DECREASING BY EARLY EVENING. OTHERWISE EXPECT VFR CONDITIONS AT ALL 3 TAF SITES...KPUB...KALS AND KCOS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...28 SHORT TERM...28 LONG TERM...MW AVIATION...HODANISH
Hazardous weather outlook, May 1, 11:32 AM MDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1132 AM MDT THU MAY 1 2014 COZ058>089-093>099-021745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1132 AM MDT THU MAY 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. HODANISH
Nearby
Frost Advisories in Colorado, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.